Is My Physical Addiction to Methadone EVER going to Feel Better?
You know the symptoms.
Intense sweat. Gripping stomach pains. Unreasonable anxiety and anger.
Withdrawal is far from pleasant. In fact, it’s nearly unbearable.
If you’re physically addicted to methadone, you’ve probably experienced this if were late taking a dose or tried to stop taking it altogether. In fact, you probably feel like it’s holding you captive in the clutches of methadone, forever a prisoner to this opioid medication.
Luckily, your physical addiction to methadone won’t last forever. By persevering through the pain and rough patches, you will begin to feel better. There’s always hope at the end of the road if you stay dedicated to your recovery.
If you’re feeling particularly down and need someone to talk to about your addiction, we are here to help. Simply call us at 855-925-6255(Who Answers?) now.
Talk to Your Doctor
Because methadone is a powerful, long-lasting medication, you won’t be able to overcome your addiction without help. Simply going cold turkey will result in side effects so severe that you’ll risk overdosing just to make it all stop.
Instead, your doctor can recommend alternative methods. Depending on the severity of your addiction, they may recommend several different treatment options, including:
When Will I Start to Feel Better?
Unfortunately, getting off of methadone is not a fast process. While there is the option of an ultra-rapid detox in a hospital setting, it is extremely controversial and not recommended for methadone treatment.
For this type of treatment, your doctor might recommend tapering your methadone dose by 25 percent every three to seven days. In this scenario, you might be completely off methadone in just four weeks.
However, a typical detoxification process can take anywhere from six to 12 weeks, depending on how severe your addiction is.
Generally, the recommended tapering plan for methadone is to start by decreasing your dose by 20 to 50 percent each day until you reach 30 mg. 30 mg is generally the point where the most severe withdrawal symptoms begin to kick in, which is why it’s vital to go slow after this point.
Next, you can decrease your dose by 5 mg each day every three to five days until you hit 10 mg.
Finally, decrease by 2.5 mg every three to five days until you are taking no methadone at all.
How quickly you can taper depends on how bad you feel.
Keep in mind that your symptoms are only temporary. If you have a strong will and want to finish faster, it might be beneficial to follow this schedule exactly.
However, if you’re struggling and feel like it’s too much to deal with, go slower. Yes, the withdrawal period will last longer, but it won’t be as powerful or hard to endure.
You Can and Will Get Over This
Addiction is not a lifetime sentence.
With the right help, you can get over methadone addiction in just a few months.
There’s no need to despair, because your future is waiting for you.